?

Log in

No account? Create an account

Previous Entry | Next Entry

When days and weeks smear together



My perception of time often gets a little bit surreal. Without the signposts that most people use to break apart the days and weeks, things sometimes all dribble together and becomes an unintelligible morass. This means that I often lose track of days or even weeks in the grand scheme of things especially if I have to remember certain events. One of the things I have the most trouble with is medication compliance. It was easy when it was just the opiates. Shit hurts? ===> Take pill. It's been more problematic for just about everything else. I've got some blood pressure medication I'm supposed to pop twice a day that I take so erratically I probably do more harm than good.

My latest screwup was with the Humira which I'm supposed to inject every 2 weeks. Lately, things have backslid and pain issues were returning. I was thinking that I was a few days late with the Humira and should get around to injecting it soon. Something didn't seem quite right though and I ended up having to go through back-entries on LJ to discover that my ability to keep time was more screwed than I thought. I wasn't just 3 days late. I was a week and 3 days late. After a hour of sporadically running up to the line of actually doing the injection before backing away I got someone else to push the button for me. Like always, it stung like a bitch and also like always the pain continued for a few minutes after the injection as well which makes no sense to me.

This screwup was not without its benefits. It actually provided some interesting data. For one, since things started to get worse again I think I can safely assume that the medication is having a beneficial effect and it's not just a coincidence. On the otherhand, I've also been feeling less down and almost cheery (well, as far as it gets for me) lately, which is sort of disturbing. I just checked the listed side-effects and depression is one of them. It also lists a few other oddities I've experienced during the injection periods such as congestion, loss of appetite and insomnia, all of which have improved or disappeared over the past few days. Maybe I'm jumping to conclusions but it would certainly fit my life if any beneficial effect also comes with a handful of suck.

Comments

( 3 comments — Leave a comment )
socarefully
Dec. 9th, 2009 10:55 am (UTC)
Would it be possible to set some sort of alarm so you knew when to take your medication?
henwy
Dec. 10th, 2009 05:23 am (UTC)
There are plenty of things I could do to remind myself. Calenders, day planners, online popups, etc. I find that in general I'm just too apathetic to really give a darn. Not to mention that I'm at least a little ambivalent about the injections in the first place since I find it hard to actually do them and they hurt to boot.
socarefully
Dec. 10th, 2009 09:51 pm (UTC)
*Hugs*

Well at least you found out that the medicine is helping.
( 3 comments — Leave a comment )

Profile

domo costume
henwy
In the darkness the trees are full of starlight
Facebook Page

Latest Month

September 2018
S M T W T F S
      1
2345678
9101112131415
16171819202122
23242526272829
30      

Tags

Page Summary

Powered by LiveJournal.com
Designed by Teresa Jones